The "ART" of facial filler injections: Avoid, recognize, and treat hyaluronic acid-induced complications.J Cosmet Dermatol. 2020 Jul 10 [Online ahead of print]JC
Hyaluronic acid (HA) fillers are frequently used for cosmetic purposes as volumizers or as wrinkle fillers. One of the major advantages of hyaluronic acid use is the possibility to neutralize it by using hyaluronidase should complications occur.
A case of a 21-year-old female patient is presented, in whom a hyaluronic acid injection-induced vascular occlusion was seen four days after the initial injection, with increasing pain and severe signs of ischemia.
Treatment consisted of an immediate hyaluronidase injection, supplemented with administration of acetylsalicylic acid, piracetam, low molecular weight heparin (LMWH), corticosteroids, analgesics, prophylactic antibiotics, application of topical nitroglycerin and warmth, smoking cessation, and hyperbaric oxygen therapy.
The initial progress and evolution of the deformity with possible therapeutic options are being discussed.
The "ART" (avoid, recognize, and treat) in handling filler complications is presented, as a new universal guideline for clinical aesthetic practitioners and injectors.